Recently diagnosed

hi I've just recently been diagnosed with underactive tyhroid I'm on a low dose of levothyroxine but upon taking the medication I feel rather dizzy disorientated and unstable someone with a bit more knowledge is there any advice u could give me please I hate what's happening to me and not happy at all but very lost and confused... This would really help me

9 Replies

oldestnewest
  • Has your GP not advised you? Normally bloods are tested after 6-8 weeks on thyroid medication to see whether dosage needs increasing. It's a good idea to request a copy of your blood test results (you are entitled to them).

  • Thank you for the reply my doc wasvery brief and not very helpful I will request a copy of my results on next appointment

  • Hi Foxkay & welcome

    You don't mention your levels or what dose you're on for members to suggest how to help...

    but the dizzy, dis-orientated unstable comment flags up B12 to me - have you been tested for this deficiency? (a quarter us roidies are prone to it, esp those who avoid meat). Also it's worthwhile testing irons, folate, ferritin and Vitamin D too for starters, there's more! - Thyroid hormone needs the basic nutrients to work with. J :D

  • If I took multivitamins is that ok with levothyroxine??? I have been tested for everything my doctor reckons all is ok next time I visit I will be asking for a print out of my results doctor wasn't very useful in explaining anything

  • Are you upset that you are having to take this medication?

  • Yes it's lifelong thing and my moods are being affected by it I'm extremely tired and always exhausted which is having a massive effect on how I feel is this normal

  • I don't know how old you are, but I've been on thyroxine for 32 years. Sometimes on the correct dose, blessedly, and sometimes the GP does something and screws things up big time.

    You will have some time to go yet before you feel good. That's why it is important to have good nutrition (there's no leeway here anymore unlike so many people with normal thyroids who can eat garbage and get away with it) and make sure you are getting your vitamins and minerals to optimal.

    It's a drag, I suppose to have to take a pill every day. I'm just used to it although when the T3 was started, I felt like you: vulnerable and pissed off that there is yet another damn thing I have to do everyday to be healthy. It's not fair. But that just sounds like toddlerspeak. We, today, have expectations our ancestors did not. They got sick, slowed down and died. We want more and to get more we have to do whatever it is we have to do. At least we have the option.

  • I get dizzy when I am undermedicated. Sometimes starting on a small dose of Levothyroxine can make you worse because your thyroid decides to take a break (because it had been working very hard but producing not enough hormone) once you start taking replacement hormone. What has happened to your other symptoms? Feeling the cold, hair loss, tinnitus, tiredness, constipation etc? Have they improved or stayed the same?

  • My doc said I'm on the right dose of medication but I am extremely extremely tired always I wanted to take multi vitamins but not sure if I can with levothyroxine I have also been having hair loss how can I possibly go bk to normal what do I have to do to make my body as normal as possible

You may also like...